MAUDE Adverse Event Report: ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412390406
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is in progress.
 
Event or Problem Description
The event involved a torque-line catheter, 7f, 4 lumen, 110 cm, heparin coated, lf, that during cardiac catheterization, the balloon ruptured.There was unknown patient involvement, no report of a serious injury/harm, no report of an adverse event, and no report of delay in critical therapy.
 
Additional Manufacturer Narrative
The product was returned and tested.The complaint of a ruptured balloon was confirmed.Testing was performed and physical damage was observed on a balloon inserted into repositioning sleeve where the cath-lock was tightened to 0.067" with the inflation cycle count decreasing on the sample when compared to a control sample.The probable cause of the balloon ruptures are due to inserting them through a mating device such as a repositioning sleeve or introducer with a smaller inner diameter than the balloon's outer diameter.This caused undue stress on a portion of the balloon as the balloon is stretched back and folds over.A lot review was performed and no issues were found.

Brand Name
TD TORQUE-LINE CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8401857
Report Number1713468-2019-00008
Device Sequence Number1975915
Product Code DQE
UDI-Device Identifier00840619043773
UDI-Public(01)00840619043773(17)190501(10)89-448-JW
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue Number412390406
Device Lot Number89-448-JW
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1